Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Putting peroxide and neosporin on burned body parts. Red bubbly rashes appeared. What could this be?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2516 Questions
Question
I have burned myself, I have been putting peroxide and neosporin.. and I covered it twice since I did it last weekend. now it has a semi red bubbly rash around the wound..what could this be?? its also very itchy.??I have burned myself, I have been putting peroxide and neosporin.. and I covered it twice since I did it last weekend. now it has a semi red bubbly rash around the wound..what could this be?? its also very itchy.??
Posted Thu, 2 Aug 2012 in General Health
 
 
Answered by Dr. S. Murugan 41 minutes later
Hai XXXXXXX
Welcome to XXXXXXX
THANK YOU FOR YOUR QUESTION.
ITCHING and red plebs, possibly This may be due to sensitization for the topical application.Especially Neomycin present in Neosporin is commonly produce such sensitization.
You just withdraw the Neosporin application. Apply some steroid with either Gentamycin or Fusidic acid containing cream surround the area of your burnt area and Mupirocin ointment for the burns along with some Systemic Antibiotics and antihistamines like Cetrizine to overcome the allergy and itching with the guidance of your Physician or Surgeon.
You will be better within a weeks time.
Get well soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Putting peroxide and neosporin on burned body parts. Red bubbly rashes appeared. What could this be? 23 hours later
am I able to get these over the counter.. my doctors office won't give me a quick appointment..the earliest I can get one would be in two weeks if that?? is there anything I can get over the counter
does this mean I am allergic??
 
 
Answered by Dr. S. Murugan 8 hours later
Hai,
Thank you for your feed back.
You cannot get all the medicine over the counter in all countries. Better try to get an earlier appointment from your physician as you are in emergency.
Sensitization means more or less allergy and sometimes due to irritation also.
Hope, I have cleared your doubts.
You will be better very soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Putting peroxide and neosporin on burned body parts. Red bubbly rashes appeared. What could this be? 10 hours later
does this mean infection?
am I able to use hydrocortisone for the rash and bacitracin zinc for the burn?
 
 
Answered by Dr. S. Murugan 7 hours later
Hi,

It may be secondarily infected.

Yes, you need to apply Hydrocortisone cream for the rash and Bacitracin Zinc for the burn.

Hope this helps.

Do write back for further clarifications.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Putting peroxide and neosporin on burned body parts. Red bubbly rashes appeared. What could this be? 6 days later
what does it mean if my ankle is severly swollen over night?? I cannot put on my shoes ?
 
 
Answered by Dr. S. Murugan 4 hours later
Hi,

You have not mentioned where your burnt wound was. Is it near your ankle which is now swollen?

If it is so, then you may be having secondary infection and you may need appropriate antibiotics and anti-inflammatory drugs to control your ankle swelling. You also have to raise your affected leg in a slightly higher position, so that swelling will get reduced soon.

If the swelling of the ankle is not related to your burnt wound then it may be due Arthritis.

Anyway, it would be wise to consult your physician now for a detailed examination.

Hope I have answered to your point.

Get well soon

Dr.S.Murugan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor